Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 210, NWS Paducah, KY

August 26, 2016Jackson County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Aug 26, 2016, 11:46 AM CDT for Jackson County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2016, 11:46 AM CDT (16:46 UTC)
Expired
Aug 26, 2016, 12:12 PM CDT
In force
26 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Jackson County, IL

The radar

The Paducah radar (KPAH), 96 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.8 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

311 
WUUS53 KPAH 261646
SVRPAH
ILC077-261730-
/O.NEW.KPAH.SV.W.0210.160826T1646Z-160826T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1146 AM CDT FRI AUG 26 2016

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JACKSON COUNTY IN SOUTHERN ILLINOIS...

* UNTIL 1230 PM CDT

* AT 1145 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  MURPHYSBORO... MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MURPHYSBORO...DE SOTO...ELKVILLE...HURST...DOWELL...VERGENNES AND
  GORHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3780 8915 3769 8944 3776 8953 3795 8936
      3795 8915
TIME...MOT...LOC 1645Z 224DEG 14KT 3778 8943 

HAIL...1.00IN
WIND...60MPH
 
$$

RST
1 follow-up statement
718 
WWUS53 KPAH 261712
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1212 PM CDT FRI AUG 26 2016

ILC077-261721-
/O.CAN.KPAH.SV.W.0210.000000T0000Z-160826T1730Z/
JACKSON IL-
1212 PM CDT FRI AUG 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3780 8915 3769 8944 3776 8953 3795 8936
      3795 8915
TIME...MOT...LOC 1710Z 224DEG 14KT 3784 8936 

$$

RST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 7:26 AM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Aug 26, 7:26 AM CDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
726 AM CDT FRI AUG 26 2016

.UPDATE...
Issued at 726 AM CDT FRI AUG 26 2016

Updated aviation discussion.

&&

.SHORT TERM...(Today through Sunday)
Issued at 329 AM CDT Fri Aug 26 2016

A southeastern CONUS high will continue to have a suppressing
effect on shower and tstm activity in our region, i.e., limiting
the coverage and strength of it in the short term.

That said, a weak cold front will be in the area today before
washing out, offering some source of lift. At the same time, a
surge of deeper moisture from the Gulf region is shown by the
models to kick in early today on the western fringe of the PAH
forecast area ahead of northern stream mid level shortwave
energy. Through Saturday, moisture aloft will continue to flow to
the northeast over a retreating dome of higher surface pressures.

Today, this should result in the development of scattered showers
and tstms, primarily in the western counties, by early afternoon
when the convective temp is reached. By Early Saturday, with a
more southerly low level fetch, and better mid level winds,
shower and tstm activity is expected to be more numerous,
especially in southern IL and adjacent parts of southeastern MO
and southwestern IN. As the shortwave energy departs Saturday
evening, the partially diurnal convection should diminish quickly.
The latter half of the weekend will have fewer clouds and a
limited chance of something lighting up mainly in the Evansville
Tri-State region.

Temps should make it to around 90 today, and Saturday in most areas,
with a slight uptick Sunday with more insolation. Afternoon heat
indices of around 100 can be expected through the weekend, mainly
in southern and eastern counties.

.LONG TERM...(Sunday night through Thursday)
Issued at 329 AM CDT Fri Aug 26 2016

Below average confidence in the long term due to model discrepancies.

The long term forecast will continue to be dependent on the strength
and position of a dirty H5 ridge that fluctuates back and forth
across our CWA through most of the period. As a result, precipitation
chances will be rather small and be more diurnal in nature
through Wednesday with coverage mainly dependent on the location
of small scale/mesoscale focusing mechanisms such as outflow
boundaries.

Starting Wednesday night the ridge is suppressed to the south a bit
allowing for better flow aloft and the approach of a back door cold
front. The front is forecast to drop southward into our CWA on
Thursday which will increase precipitation chances through the end
of the period. Models not in good agreement on the position and
strength of the ridge so forecast will likely have to be adjusted
with time.

Temperatures will remain normal to slightly above normal through the
long term period.

&&

.AVIATION...
Issued at 726 AM CDT Fri Aug 26 2016

High clouds will be quite plentiful today across the region. Expect
a light easterly to southeasterly wind through the 24 hr TAF period,
and still a possibility of MVFR vsbys toward sunrise Saturday due to
fog. Afternoon thunderstorm activity, especially that which would
result in vsby or cig restrictions, was deemed not likely enough to
include in the TAFs at this time.

&&

.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...DB
LONG TERM...JP
AVIATION...DB
Hazardous weather outlook, Aug 26, 10:07 AM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1007 AM CDT FRI AUG 26 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1007 AM CDT FRI AUG 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWESTERN INDIANA...WESTERN KENTUCKY AND
SOUTHEASTERN MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY THROUGH TONIGHT ACROSS
THE AREA. THE BEST CHANCE AREA WILL BE ACROSS SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS AND FAR WEST KENTUCKY. A FEW STRONG
TO ISOLATED SEVERE STORMS CANNOT BE RULED OUT PRIMARILY ACROSS
SOUTHEAST MISSOURI. LOCALLY HEAVY RAIN MAY ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO WIDELY SCATTERED THUNDERSTORM ACTIVITY WILL BE SEEN
ACROSS THE REGION...MAINLY DURING THE AFTERNOONS AND EVENINGS.
THUNDERSTORMS WILL BE MOST COMMON ON SATURDAY AFTERNOON. LOCALLY
HEAVY RAIN IS POSSIBLE WITH THUNDERSTORMS.

AFTERNOON HEAT INDICES AROUND 100 ARE POSSIBLE THROUGH AT LEAST
TUESDAY...MAINLY IN THE SOUTHERN AND EASTERN PARTS OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.